MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670150
Medical Device Problem Codes Fracture (1260); Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 07/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation, investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the nurse had to do an urgent trach change for the patient due to an air leak.The cause of the air leak was apparent, post change - there was a crack or pin hole in the balloon which was causing the air leak.No patient harm and no medical intervention as the emergency trach change fixed the issue.
 
Additional Manufacturer Narrative
H10: device evaluation: one sample was returned for investigation.The sample was received in used condition without its original packaging open and inside in a plastic bag.The sample was visually inspected under normal conditions of illumination to detect sample conditions that could cause functional issues.The sample received did not present any damaged, kink, cut that could cause the failure mode reported.The sample was tested for leak by introducing air in the product.Leaking from inflation line and pilot balloon was found.By the physical evaluation of the unit, the complaint was confirmed.The cause of the failure mode was traced to manufacturing.A capa was opened to investigate the root cause of the failure mode and subsequent corrective actions relating to the leak (which is currently in the investigation results phase).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15330964
Report Number3012307300-2022-17122
Device Sequence Number5287725
Product Code JOH
UDI-Device Identifier15021312006025
UDI-Public15021312006025
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670150
Device Catalogue Number670150
Device Lot Number4231591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown